Alert archive / Nevada / High Wind Warnings in 2024
High Wind Warning 6, NWS Elko, NV
NWS Elko, NV issued this high wind warning at May 3, 2024, 2:10 AM PDT for 5 counties in Nevada. It took effect at May 4, 2024, 8:00 AM PDT. It was in force for 18 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 2024, 2:10 AM PDT (09:10 UTC)
- In effect from
- May 4, 2024, 8:00 AM PDT
- Expired
- May 5, 2024, 2:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 12:00 PM PDT | NON-TSTM WND GST 63 | 19 N Mercury, NV | 58+ mph wind gusts were recorded between 1200 pm PDT and 1000 pm PDT. The peak gust measured during this period was 63 mph, which occurred at 1000 pm. |
| May 4, 5:26 PM PDT | NON-TSTM WND GST 62 | 10 Wnw Jiggs, NV | Mesonet station CRSN2 Crane Springs RAWS. |
| May 4, 5:46 PM PDT | NON-TSTM WND GST 64 | 8 Ne Pequop Summit, NV | Mesonet station UR011 7.8 N Oasis (UPR) Station Elevation: 6025 ft. |
| May 4, 5:47 PM PDT | NON-TSTM WND GST 60 | 13 S White River Snotel, NV | Mesonet station CCRN2 Currant Creek RAWS Station Elevation: 5750 ft. |
| May 4, 6:30 PM PDT | NON-TSTM WND GST 59 | 6 Nne Ryndon, NV | Mesonet station AS326 Coal Mine Canyon N7NNV CWOP Station Elevation: 5549 ft. |
| May 4, 7:18 PM PDT | NON-TSTM WND GST 78 | Ely Airport, NV | ASOS station KELY Ely Airport ASOS Station Elevation: 6244 ft. |
| May 4, 7:25 PM PDT | NON-TSTM WND GST 64 | Eureka Airport, NV | AWOS station KP68 Eureka Airport ASOS Station Elevation: 5952 ft. |
| May 4, 7:27 PM PDT | NON-TSTM WND GST 61 | 11 Ene Lund, NV | Mesonet station CTLN2 Cattle Camp RAWS Station Elevation: 7024 ft. |
| May 4, 7:40 PM PDT | NON-TSTM WND GST 59 | Ely Airport, NV | Mesonet station CMP25 Ely Airport (CEMP) Station Elevation: 6250 ft. |
| May 4, 7:41 PM PDT | NON-TSTM WND GST 60 | 19 Ese Contact, NV | Mesonet station RSCN2 Rock Spring Creek RAWS Station Elevation: 5427 ft. |
| May 4, 7:41 PM PDT | NON-TSTM WND GST 69 | 21 Ne Diamond Peak Snot, NV | Mesonet station ALLN2 Alligator Ridge RAWS Station Elevation: 6674 ft. |
| May 4, 8:00 PM PDT | NON-TSTM WND GST 58 | 14 Nw Mercury, NV | 58 mph wind gusts were recorded between 0800 pm PDT and 1030 pm PDT. |
| May 4, 8:32 PM PDT | NON-TSTM WND GST 109 | 11 Sse Blue Eagle Ranch, NV | Mesonet station TMBN2 Timber Mtn Station Elevation: 9000 ft. |
| May 4, 9:09 PM PDT | NON-TSTM WND GST 62 | 8 Ene Clover Valley, NV | Mesonet station UR002 7.9 E Clover Valley (UPR) Station Elevation: 5686 ft. |
| May 4, 9:37 PM PDT | NON-TSTM WND GST 64 | 3 Sw Mercury, NV | 58+ mph wind gusts were recorded between 0937 pm PDT and 1122 pm PDT. The peak gust measured during this time was 64 mph, which occurred at 1027 pm. |
| May 4, 10:03 PM PDT | NON-TSTM WND GST 68 | 5 Sw Ruby Valley, NV | Mesonet station RBVN2 Ruby Valley RAWS Station Elevation: 6899 ft. |
| May 4, 10:11 PM PDT | NON-TSTM WND GST 101 | 2 Ene Wheeler Peak Snot, NV | Mesonet station MTHN2 Mather RAWS Station Elevation: 9268 ft. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542 WWUS75 KLKN 030910 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 210 AM PDT Fri May 3 2024 NVZ035-041-040015- /O.UPG.KLKN.HW.A.0006.240504T1500Z-240505T0500Z/ /O.NEW.KLKN.HW.W.0006.240504T1500Z-240505T0900Z/ White Pine County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 210 AM PDT Fri May 3 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT SUNDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...White Pine County and Northeastern Nye County. * WHEN...From 8 AM Saturday to 2 AM PDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles particularly along east-west routes. Blowing dust will reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ037-040-040015- /O.UPG.KLKN.HW.A.0006.240504T1500Z-240505T0500Z/ /O.NEW.KLKN.HW.W.0006.240504T1500Z-240505T0600Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 210 AM PDT Fri May 3 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles particularly along east-west routes. Blowing dust will reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ034-040015- /O.NEW.KLKN.HW.W.0006.240504T1500Z-240505T0900Z/ Ruby Mountains and East Humboldt Range- 210 AM PDT Fri May 3 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT SUNDAY... * WHAT...South winds 35 to 45 mph with gusts up to 80 mph expected. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...From 8 AM Saturday to 2 AM PDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles particularly along east-west routes. Blowing dust will reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-039-040015- /O.NEW.KLKN.WI.Y.0015.240504T1500Z-240505T0900Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 210 AM PDT Fri May 3 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...From 8 AM Saturday to 2 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ038-040015- /O.NEW.KLKN.WI.Y.0015.240504T1500Z-240505T0600Z/ Southwest Elko County- Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 210 AM PDT Fri May 3 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest Elko County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
5 follow-up statements
908 WWUS75 KLKN 032047 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 147 PM PDT Fri May 3 2024 NVZ034-035-041-041200- /O.CON.KLKN.HW.W.0006.240504T1500Z-240505T0900Z/ Ruby Mountains and East Humboldt Range-White Pine County- Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 147 PM PDT Fri May 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT SUNDAY... * WHAT...South winds 35 to 45 mph with gusts up to 80 mph expected. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...From 8 AM Saturday to 2 AM PDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ037-040-041200- /O.CON.KLKN.HW.W.0006.240504T1500Z-240505T0600Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 147 PM PDT Fri May 3 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-039-041200- /O.CON.KLKN.WI.Y.0015.240504T1500Z-240505T0900Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 147 PM PDT Fri May 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...From 8 AM Saturday to 2 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ038-041200- /O.CON.KLKN.WI.Y.0015.240504T1500Z-240505T0600Z/ Southwest Elko County- Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 147 PM PDT Fri May 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest Elko County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
218 WWUS75 KLKN 040937 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 237 AM PDT Sat May 4 2024 NVZ034-035-041-041745- /O.CON.KLKN.HW.W.0006.240504T1500Z-240505T0900Z/ Ruby Mountains and East Humboldt Range-White Pine County- Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 237 AM PDT Sat May 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM PDT SUNDAY... * WHAT...South winds 35 to 45 mph with gusts up to 80 mph expected. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...From 8 AM Saturday to 2 AM PDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ037-040-041745- /O.CON.KLKN.HW.W.0006.240504T1500Z-240505T0600Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 237 AM PDT Sat May 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-039-041745- /O.CON.KLKN.WI.Y.0015.240504T1500Z-240505T0900Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 237 AM PDT Sat May 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...From 8 AM Saturday to 2 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ038-041745- /O.CON.KLKN.WI.Y.0015.240504T1500Z-240505T0600Z/ Southwest Elko County- Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 237 AM PDT Sat May 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest Elko County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
963 WWUS75 KLKN 042103 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 203 PM PDT Sat May 4 2024 NVZ034-035-041-050900- /O.CON.KLKN.HW.W.0006.000000T0000Z-240505T0900Z/ Ruby Mountains and East Humboldt Range-White Pine County- Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 203 PM PDT Sat May 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...South winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...From 8 AM Saturday to 2 AM PDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ037-040-050600- /O.CON.KLKN.HW.W.0006.000000T0000Z-240505T0600Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 203 PM PDT Sat May 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-039-050900- /O.CON.KLKN.WI.Y.0015.000000T0000Z-240505T0900Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 203 PM PDT Sat May 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...From 8 AM Saturday to 2 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ038-050600- /O.CON.KLKN.WI.Y.0015.000000T0000Z-240505T0600Z/ Southwest Elko County- Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 203 PM PDT Sat May 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest Elko County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
105 WWUS75 KLKN 050559 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1059 PM PDT Sat May 4 2024 NVZ037-040-050700- /O.EXP.KLKN.HW.W.0006.000000T0000Z-240505T0600Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 1059 PM PDT Sat May 4 2024 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have fallen below high wind warning and advisory criteria will continue to decrease through tonight. $$ NVZ038-050700- /O.EXP.KLKN.WI.Y.0015.000000T0000Z-240505T0600Z/ Southwest Elko County- Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 1059 PM PDT Sat May 4 2024 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have fallen below high wind warning and advisory criteria will continue to decrease through tonight. $$ NVZ034-035-041-050900- /O.CON.KLKN.HW.W.0006.000000T0000Z-240505T0900Z/ Ruby Mountains and East Humboldt Range-White Pine County- Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 1059 PM PDT Sat May 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Ruby Mountains and East Humboldt Range, White Pine County and Northeastern Nye County. * WHEN...Until 2 AM PDT Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-039-050900- /O.CON.KLKN.WI.Y.0015.000000T0000Z-240505T0900Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 1059 PM PDT Sat May 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...Until 2 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
850 WWUS75 KLKN 050857 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 157 AM PDT Sun May 5 2024 NVZ034-035-041-051000- /O.EXP.KLKN.HW.W.0006.000000T0000Z-240505T0900Z/ Ruby Mountains and East Humboldt Range-White Pine County- Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 157 AM PDT Sun May 5 2024 ...HIGH WIND WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... Winds have fallen below high wind warning and advisory criteria. However, elevated winds from the west-northwest at 15-25 mph with gusts to 35 mph are expected for Sunday. $$ NVZ033-039-051000- /O.EXP.KLKN.WI.Y.0015.000000T0000Z-240505T0900Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 157 AM PDT Sun May 5 2024 ...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... Winds have fallen below high wind warning and advisory criteria. However, elevated winds from the west-northwest at 15-25 mph with gusts to 35 mph are expected for Sunday. $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at May 2, 12:54 PM PDT, 13 hours 16 minutes earlier.
Area forecast discussion, May 2, 12:54 PM PDT, 13 hours 16 minutes before
Area Forecast Discussion National Weather Service Elko NV 1254 PM PDT Thu May 2 2024 .SYNOPSIS...A weather disturbance will bring gusty west winds to the area along with rain and snow showers to far northern Nevada today. Dry conditions return tomorrow but a significant weather change is coming up for the weekend. A strong low pressure system will approach the state Saturday bringing strong south winds to much of area along with increasing cloud and shower coverage across northwestern Nevada. Much colder daytime temperatures in the 40s and widespread rain and snow will move into the state Sunday. Chances of rain and snow remain across much of northern Nevada next week with slowly moderating temperatures. && .SHORT TERM... Tonight through Friday night. Light, isolated to scattered showers are moving across the northern sections of Nevada, north of I-80. Remote observation platforms are showing amounts of less than 0.05 inches at this time. Look for these showers to move east through the day. In addition, a stray lightning strike or two is possible along the Idaho border during the afternoon. Look for the showers to diminish during the evening hours from west to east. Overnight lows will be in the 20s and 30s. For Friday and Friday night, a shortwave ridge will shift over the forecast area. This will bring dry and warm conditions to the area. Readings will be in the 60s and 70s and winds will be rather light with occasional gusts to 20 mph. A potent upper level low pressure system will dive to the southeast late Friday night. Clouds will be on the increase though no precipitation is expected during the overnight. Winds will remain light with overnight lows in the 30s and 40s. .LONG TERM...Saturday through next Thursday A strong low pressure system will approach the state Saturday, bringing strong south winds along with increasing cloud and precipitation. Wind gusts to 50 mph are possible across central Nevada with wind gusts to 35 mph in northern Nevada. The low is expected to move across the forecast area Saturday night through Monday. Snow levels start out 8500-9000 feet before lowering to about 4500-5000 feet by Sunday morning. Light snow showers are possible in the valley locations with some of the locations in central Nevada receiving one to three inches along US Highway 50. The mountain ranges above 6500 feet could see up to 5 to 8 inches of snow through Sunday. Highs Sunday and Monday will be in the 40s and 50s, with lows in the 20s and 30s. Northwest flow continues early next week with light showers over the region. Highs will be in the 50s and 60s with lows in the 20s and 30s. Winds will be breezy to locally windy each afternoon with gusts of 30 to 40 mph in the windier locales. && .AVIATION...Increasing clouds with VCSH possible today at the northern terminals. Otherwise, VFR conditions expected for all terminals over the next 24 hour period. Gusty, W-NW winds expected to diminish around 03Z Fri. KWMC is AMD not SKED due to communication issue. && .HYDROLOGY...Elevated flows continue across several streams, creeks, and rivers throughout northern and central Nevada due to seasonal snow melt. Colder temperatures, mostly in the upper 20s, are expected tonight inhibiting rapid rapid high elevation snow melt. A weather disturbance will bring a few showers to northeastern Nevada today but only a few hundredths of an inch is expected across the Jarbidge area. The Humboldt River at Battle Mountain has fallen just below minor flood stage and is forecast remain in action stage for the next several days. The Humboldt River at Comus continues to slowly rise and is now in minor flood stage and is expected to remain within minor flood stage. The Owyhee River near Wildhorse is currently in action stage and is forecast to gradually fall over the next several days, but remain in action stage. The Owyhee River near Mountain City has fallen below minor flood stage and is expected to gradually fall further through this week, but remain in action stage. && .LKN Watches/Warnings/Advisories... High Wind Watch from Saturday morning through Saturday evening Northeastern Nye County...Northwestern Nye County...Southern Lander County and Southern Eureka County...White Pine County. && 86/90/90
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:10 AM PDT | Wind Advisory | LKN | Elko | 48 hr |
| May 3, 1:47 PM PDT | Winter Weather Advisory | LKN | Elko, White Pine | 66 hr |
Nearby
High Wind Warnings in Nevada, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.